Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 28, 2016, 10:30 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2016, 10:30 AM EDT (14:30 UTC)
- Expired
- May 28, 2016, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
855 WHUS73 KGRR 281430 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 AM EDT SAT MAY 28 2016 LMZ847>849-282230- /O.NEW.KGRR.SC.Y.0040.160528T1430Z-160529T0200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1030 AM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...SOUTH 15 TO 25 KNOTS DIMINISHING SLIGHTLY TO 15 TO 20 KNOTS TONIGHT. * WAVES...INCREASING TO 3 TO 5 FEET BY EARLY AFTERNOON AND SUBSIDING TO 2 TO 4 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EBW
1 follow-up statement
643 WHUS73 KGRR 281946 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EDT SAT MAY 28 2016 LMZ847>849-290200- /O.CON.KGRR.SC.Y.0040.000000T0000Z-160529T0200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 346 PM EDT SAT MAY 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS DIMINISHING SLIGHTLY TO 15 TO 20 KNOTS TONIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ EBW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 28, 7:45 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 28, 7:45 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 745 AM EDT SAT MAY 28 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 315 AM EDT Sat May 28 2016 Scattered showers and thunderstorms can be expected today and Sunday. Some of the storms on Sunday could have small hail and strong gusty winds. Memorial Day should be fair with lower humidity. && .SHORT TERM...(Today through Monday) Issued at 315 AM EDT Sat May 28 2016 Moist southerly flow continues today as low center tracks well to the west of Lower Michigan. Once again there is not much to focus convection despite another day of modest instability. Low or slight chance POPs will cover it through tonight. The low moves north of the Lakes on Sunday with weak sfc cold front coming through in the afternoon around the diurnal peak of instability. Instability and shear profiles are not really that impressive so the severe threat is limited. MUCAPES are generally around 1000 j/kg and 0 to 6 km shear is only around 25 knots during the expected time of the event. Once the storms go through, drier and slightly cooler air moves in Sunday night and Memorial Day looks to be a pretty nice day. .LONG TERM...(Monday night through Friday) Issued at 315 AM EDT Sat May 28 2016 Temperatures will continue to average around 5 to 10 degrees above normal through at least the middle portion of next week. There is a chance of showers and thunderstorms on Tuesday well out ahead of an approaching upper level disturbance and cold front. The best chance for showers and thunderstorms will come Wednesday through Wednesday night along and out ahead of the cold front and as an upper level trough moves east into the Great Lakes region. A slightly cooler and drier airmass should move in behind that system for late next week. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 745 AM EDT Sat May 28 2016 VFR conditions will prevail this morning but showers and a few thunderstorms will bring areas of MVFR and isolated IFR by this afternoon. The showers will diminish again after tonight. South to southwest winds will be around 10 knots with some gusts over 20 knots this afternoon. && .MARINE... Issued at 315 AM EDT Sat May 28 2016 Winds and waves will increase on Saturday and there could be some gusts to 25 knots at times into Sunday. Scattered thunderstorms are possible through Sunday as well. The stronger winds should prevent widespread fog from forming. && .HYDROLOGY... Issued at 108 PM EDT Fri May 27 2016 River levels across the area are near to just above their expected values for this time of year. Precipitation of up to an inch is possible over the next week. Convection through the weekend will produce localized heavy rainfall. Rises will mainly be confined to smaller creeks and streams and should not reach flood levels. && .GRR Watches/Warnings/Advisories... MI...None. LM...None. && SYNOPSIS...Ostuno SHORT TERM...Ostuno LONG TERM...Laurens AVIATION...Ostuno HYDROLOGY...63 MARINE...Ostuno
Hazardous weather outlook, May 28, 4:39 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 439 AM EDT SAT MAY 28 2016 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 290845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 439 AM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY BUT NO SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. THE MAIN THREAT WILL BE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:14 PM EDT | Special Weather Statement | GRR | Newaygo | 61 min |
| May 28, 10:42 AM EDT | Beach Hazards Statement | GRR | Mason, Muskegon, Oceana | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.